MAUDE Adverse Event Report: REFER TO SECTION H10 GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120620
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter - the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a ruptured aneurysm with subarachnoid hemorrhage, the 6mm x 20cm galaxy g3 (gly120620/l10789) coil was delivered to the target lesion and the physician attempted to change the shape of the coil, but the coil became tangled and could no longer be used.Therefore, the coil was replaced, and the procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained at all times.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.There was no report of the other devices used in the procedure.The product will not be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the results of the device history record review.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.No non-conformances related to the reported complaint condition were identified.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
(b)(4).Section b5: additional information received indicated that additional intervention was not required, and the surgical delay was not considered clinically significant.The concomitant microcatheter did not appear damaged prior to use.The user did not apply undue force at any time.No further information could be obtained.Section e1 - initial reporter phone: (b)(6).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of a ruptured aneurysm with subarachnoid hemorrhage, the 6mm x 20cm galaxy g3 (b)(4) coil was delivered to the target lesion and the physician attempted to change the shape of the coil, but the coil became tangled and could no longer be used.Therefore, the coil was replaced, and the procedure was completed successfully without further incident.No patient complications occurred as a result of the event.Additional intervention was not required, and the surgical delay was not considered clinically significant.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The user did not apply undue force at any time.There was no report of the other devices used in the procedure.The product will not be returned for evaluation.No further information could be obtained.The galaxy g3 was not returned for evaluation and therefore, no further investigation can be performed at this time.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.No non-conformances related to the reported complaint condition were identified.With the limited information available and without the product return for analysis, the reported customer complaint could not be performed.In addition, positioning difficulty is specific to both procedure and situation and cannot be reproduced or tested in the lab.The root cause of the event could not be conclusively determined; however, ruptured aneurysms are difficult to treat.Positioning difficulty and coil entanglement are known potential complications during coil embolization procedures.The instructions for use (ifu) states the following: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Caution: if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.¿ it appears that there was difficulty positioning the coil in the ruptured aneurysm and the coil may have become entangled with previously implanted coils or with the coil itself, but no further information could be obtained.The brand and catalog/lot information of the coils that were previously implanted was not reported.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and the evidence presented by the sample article; however, it is possible that clinical and procedural factors, including complex patient anatomy, aneurysm/vessel characteristics (i.E.Ruptured), device manipulation, and device interaction, may have contributed to the reported failures.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since neither the device history record review nor the information available for review suggests that there is a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 6MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8357757
Report Number3008114965-2019-00923
Device Sequence Number2254264
Product Code KRD
UDI-Device Identifier10886704077541
UDI-Public10886704077541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberGLY120620
Device Lot NumberL10789
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer02/23/2019
03/11/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date03/06/2019
03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1